MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG EASYPUMP II; ELASTOMERIC INFUSION PUMP

B. BRAUN MELSUNGEN AG EASYPUMP II; ELASTOMERIC INFUSION PUMP
Model Number N/A
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report (b)(4).The complaint is under investigation.A follow-up report will be provided after the examination results are available.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in australia "overinfusion" pump was filled with cefazolin.Pump has infused to fast.No infusion setting was reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Root cause analysis: sample/s evaluation: final control flow rate report of affected batch 21n06ge221 was reviewed.For final control flow rate report, the average flow rate deviation from the nominal flow rate was between -3.22% and 3.46%.No abnormality was observed.Received 1 of used easypump ii lt 270-27-s.As received condition, clamp clip was clamped, and the wing cap was not attached to the patient connector.Upon received the sample was weighed, the sample weighed 75.36g.This indicates that the received sample is emptied as the average weight of the sample was 75.0g.Visual inspection had done throughout the sample.Blood-like stains was observed on the clamp clip and white precipitate was observed on the patient connector.The outer shell was observed folded.The sample was decontaminated and sent for flow rate test.The flow rate deviation from nominal flow rate for received sample was -22.63%.The flow rate of received sample was not within the specification ±15% deviation from nominal flow rate."infused too quickly" as per customer description was not observed at the received sample.Slow flow rate was observed at the received sample which was potentially due to the white precipitate on the patient connector.The crystallization/precipitation of drug will affect the flow rate of the sample.The crystallization/ precipitation will cause the partial blockage on the path of the solution.Hence, the flow of the solution will become slower.There are some drugs (e.G.5fu, cefepime) which tend to crystallize/precipitation at some special conditions.The risk of crystallization is given by the drug itself.Some functions of the pump (filter, microbore, glass tube) may be affected when forming high amount of crystallize particle from drug.Folded outer shell was observed during bmi investigation.According to ifu, the outer layer must be unfolded properly prior filling.Folded outer shell will act as the external pressure to elastomeric membrane and increase the flow rate of the product.Hence, the fast flow rate observed by customer is highly possible due to the folded outer sleeve.Besides that, there are some possibilities that can cause fast flow rate during application, such that one or combination factors are listed as below: factor 1 temperature the temperature of the surrounding will affect the flow rate of the sample.For every increase of 1°c, the flow rate of the sample will increase approximately by 3%.For example, if the flow restrictor of the product reaches the temperature of 37°c, the flow rate of the sample will increase by approximately 18% which means the flow rate will increase from 10ml/hr to 11.8ml/hr.Factor 2 external pressure external pressure such as squeezing or laying on the pump will increase the flow rate which cause the pump to empty earlier than the nominal time.Simulation of external pressure had been conducted.The flow rate of the product can increase when external force is applied to the pump.However, this external force is against the intended use of the product according to ifu.Summary of root cause analysis: "infused too quickly" as per customer description was not observed at the received sample.Slow flow rate was observed at the received sample.Slow flow rate of received sample was potentially due to white precipitate which was observed on the patient connector.Since fast flow rate was not observed at the received sample, hence we considered this complaint as not confirmed.Folded outer shell was observed on the complaint sample and the complained fast flow rate is highly possible due to the folded blow mold which act as external pressure to the elastomeric membrane.Fast flow rate as per complained was not observed.Justification: not confirmed device history record (dhr): reviewed the dhr for batch 21n06ge221, there is no abnormality and no such defect detected at in process and at final control inspection.

Brand Name
EASYPUMP II
Common Device Name
ELASTOMERIC INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-strasse 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B.BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key15579388
Report Number9610825-2022-00410
Device Sequence Number15049395
Product Code MEB
UDI-Device Identifier04046964448485
UDI-Public(01)04046964448485(17)261201(10)21N02GE221
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K062700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4540008
Device Lot Number21N06GE221
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown